Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shramj

Accutane: My Experience

Recommended Posts

Hello everyone, I really liked the information I found on this website and thought I would also share my experience with Accutane. First of all I am 27 years of age and this is the 2nd time I have been on Accutane. I have always had a problem with acne and have been on many prescriptions and have seen many doctors about it. I get the cystic type, meaning the really large and deep ones that can take weeks to go away. I really only get them on my face but occasionally get a couple on my back. I first went on Accutane back in October of 1998, I was living in Chicago at the time and 4 months later I moved to Phoenix. I was only on Accutane for 1 month out here in Phoenix and after that it seemed like my acne went away after 5 months of use. I do remember having dry itchy skin but that seemed to be the only side effect. I wish I knew what mg I was on, but they were the dark red/maroon colored pills, does any one know? I did have some scaring on my face but it wasn't a major worry to me. Then about 2 years ago, it seemed to have come back. I went to more doctors and I was again started off on RetinA, minocyline, etc. I then went to another doctor and they agreed to put me on Accutane. They want to see me every month and to also get my blood tested each month. Ok, here we go....

Week 1: The first day of use was October 10th. I am currently taking 1 40mg pill each day. I did spend too much time outside on Saturday and got sun burn, my face is peeling and it is really red. My face does itch but I think alot of this has to do with the sun burn, however, my lips are really dry and they normally do not get this dry when I get sun burn. So that is the only thing bothering me right now. I do have alot of acne on my face, about 6 of them are those big cystic type I was telling you about above, the rest are smaller ones.

Week 2: Today is now Friday October, 24th and I just completed my 2nd week on 40mg Accutane. My Acne has gotten worse since I started. They are all the cystic type still, not a single small one or blackhead. My lips are extremely dried out, my face is starting to get dry on me, and my face kinda itches. I am a lost soul without my lip balm!

Week 3: Sorry I didn't update on Friday, today is Monday November 3rd. Pretty much the same as Week 2, alot of dryness, my face has been extremely dry, I bought this stuff called Clean & Clear Dual Action Moisturizer and it helps big time! I use it about once every other hour or so, I really need to keep it with me at all times. My lips are still dry but not as bad as week 2. My Acne is about the same, I do think some of the redness has gone down but still have the good old acne. I have also noticed a reddish rash on my arms, not sure if it is related to Accutane or anything but I will have the Doctor look at it when I go to see her on the 13th.

Week 4: Today is Friday, November 7th. I think my actual acne is starting to go down a little bit but we will see how long that lasts. Everytime I start seeing results, it comes back the next day. My face has been really red this week and I still using alot of that Facial Moisturizer and ChapStick. My face isn't really itching but it is really red, looks like I have been on in the sun for too long. On Monday I will go get my blood work done and then on the 13th, I will go see the Derm. Also, the reddish rash on my arm is ringworm, I got some cream for that. However, I don't think that has anything to do with the Accutane. One note, I will use the last pill I got on Sunday, so I will go until Thursday without any Accutane pills, I will have to let the Derm know about this, because she gave me 30 pills but I actually am going longer than 30 days per visit.

Week 5: Today is Friday, November 14th. I had my lab work done on Monday and I saw my Derm on Thursday. My lab work is a-ok and they said my cholesterol is actually down from last time I had my lab work done. I got 40mg again but I elected for the generic brand since my co-pay is only 5 dollars with generics instead of $25.00 for name brand stuff. My face is alot clearer this week, only got 2 pimps all week! My skin and lips haven't been as dry either. Hopefully my face will remain this clear but my doctor said for the next 2 months it will go back and forth. Until next time, have a good one!

Week 6: Friday, November 21st. Results are very similiar to Week 5, skin isn't getting as dry and I haven't really had any new pimples that are cystic, just a few white heads.

Week 7: Friday, November 28th. Hope everyone had a nice Thanksgiving! My skin was dryer this week then the last 2 weeks, the dryness must come and go, my lips are also really dry but I only had 2 pimps all week (plus they were 2 small whiteheads, nothing big!) If you were to see my face you would only see old scars from acne and some redness, no new cystic type acne! The scaring also seems a little less noticeable, may this accutane will help that out.

Week 8: Friday, December 5th. Pretty much the same as last week, still have Dry skin and my Face has also been really red. Besides that, nothing new.

Share this post


Link to post
Share on other sites

Hi,

Its normal for it to get worse when starting a course of accutane....but one thing you must do is never ever go into the sun without FULL sunblock while on Accutane.It could cause serious burning of the face.

When I was on accutane I avoided the sun totally and the times I was out in it I used full factor sunblock....the stuff that almost looks white on your face so its vital to take the proper precautions when out in the sun.

Secondly what face wash are you using?

Its again vital you use the proper one.

After washing apply VASELINE DERMA CARE lotion.Its available in a large jar and isnt expensive and will control the dryness while improving the skins look and condition.

Being a guy I use ZIRH CLEAN facial wash and I find this to be the best on the market........I dont see why a girl cant use it either,but its meant to be for men according to this website where it can be bought.

http://www.mankind.co.uk/

Yes ,always have a lip balm with you ,thats vital.

Following these steps will help alot but I would like to know what facewash you use and how often?

Share this post


Link to post
Share on other sites

Thanks for the Information Circle! I am currently using a facial scrub that is kinda sandy feeling, I will look into the wash and lotion you are talking about. Thanks for the reply, good information!

Share this post


Link to post
Share on other sites

I wouldnt recommend the facial cleanser you are using at the moment.

It sounds like you are using a facial scrub and they are only meant to be used once a week and would be far too abrasive on the skin during a course or roaccutane,making it very red indeed.

Once a week may be ok to use a scrub cause the face will accumalate alot of dead skin and this will help remove it.

Try it to see,but a basic gentle facial wash daily followed by the cream should be enough.

On the other hand another person posted here saying that Zirh Clean was an irritant to people with acne.I have found it the total opposite,but everyones different so see what suits u best ; )

Share this post


Link to post
Share on other sites

shramj - your experience sounds so much like mine although I am only 20 - you should read my journal on here as it may be useful for u - i hope it works out, my acne is just starting to improve and ive been on it 4months.

Share this post


Link to post
Share on other sites

honeymuffin, can you post the link to your post, i was searching for posts that you are the author but didn't find any, alot of pages to look through. Thanks! Joe

Share this post


Link to post
Share on other sites

why must there be an initial break out!!! ](*,) ](*,)

lol....i guess its worth it for 4 months and then clear skin for the rest of my life....hopefully. Im also supposed to start accutene on dec.1 and they are makin me wait that long because i have to be on birthcontrol for a month first...just in case i get pregnant and all those birth defects. And i told them not to worry about me getting pregnant..but they wont do it any other way...bc or no accutene..lol. I really really hope my skin gets clear and stays that way [-o<

Share this post


Link to post
Share on other sites

Shramj that moisturizer you are using, by clean & clear, has salicylic acid in it which could be doing your face more harm than good. I used all the cetaphil products (face wash & moisturizer) when I was on the 'tane and they were awesome. You might want to give it a shot!

Share this post


Link to post
Share on other sites

Ok, I will look into that stuff, I do think my face may be starting not to get so dried up but it's only been that way for 2 days. Joe

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×